MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM FULL RADIUS PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM FULL RADIUS PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES
Catalog Number 72203521
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair procedure, the surgeon hit the suture with the full radius blade and the tip fractured off inside the patient.It is unknown if all the pieces were removed form the patient.The blade was placed down after usage, and upon it being picked up to be used again it was discovered that it had broken off.The user was unable to find evidence of it in the room or in the patient.X-rays were performed to attempt to identify it if it was still in the patient but it was not seen on imaging.The procedure was successfully completed with a delay of less than 30 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
4.5MM FULL RADIUS PLATINUM SERIES
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21759340
Report Number1219602-2025-00802
Device Sequence Number12953465
Product Code HAB
UDI-Device Identifier00885554024333
UDI-Public885554024333
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203521
Device Lot Number51272924
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date04/03/2025
Date Device Manufactured11/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown